Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 326, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 30, 2006, 3:33 PM CDT for Fayette County, Tuscaloosa County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 30, 2006, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Fayette County, AL, Tuscaloosa County, AL
The radar
The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:27 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 30, 3:27 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT SUN JUL 30 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) THE WATER VAPOR IMAGERY SHOWS THE SHORT WAVE MOVING SOUTHWARD ALONG THE AL...GA LINE. EXPECT IT TO MOVE WEST AND NORTH OVERNIGHT AND TOMORROW. WILL GO WITH CHANCE POPS TONIGHT FOR MOST LOCATIONS EXCEPT FOR SLIGHT CHANCE FOR THE NORTHEAST. WILL GO CLOSE TO MAV POPS FOR TOMORROW OR SLIGHTLY ABOVE...WITH LIKELY POPS SW TO SLIGHT CHANCE NE. HIGHEST POPS CLOSEST TO THE UPPER LEVEL SUPPORT. AFTER THIS SHORT WAVE MOVES AWAY FROM CENTRAL ALABAMA EXPECT TO BE BACK TO A NORMAL DIURNAL SUMMERTIME PATTERN FOR TUESDAY THROUGH WEDNESDAY NIGHT. CHANCE POPS DAYTIME TO SLIGHT CHANCE FOR THE EVENING HOURS. AS FAR AS TEMPERATURES ARE CONCERNED...WILL GO CLOSER TO THE WARMER MET GUIDANCE AND EVEN ABOVE FOR THE LOWS IN THE METROPOLITAN AREAS. .LONG TERM...(THURSDAY THROUGH SUNDAY) DON/T SEE ANY REAL BIG CHANGES OR ADJUSTMENTS NEEDED. WILL CONTINUE WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. AS FAR A TEMPERATURES ARE CONCERNED AFTERNOON HIGHS WILL BE IN THE MIDDLE 90S WITH OVERNIGHT LOWS IN THE LOWER 70S. THE MEX GUIDANCE IS VERY CLOSE TO CURRENT THINKING. THE TROPICAL FEATURES FROM THE PAST TWO DAYS ARE NOT REALLY SHOWING UP. THE DGEX AND GFS SHOWS SOME SORT OF SYSTEM BUT NOW IT IS IN THE EASTERN GULF OF MEXICO ALONG CENTRAL FLORIDA. STILL VERY UNCERTAIN...BUT POSSIBLE. WILL CONTINUE TO WATCH THIS AREA CLOSELY. 80 && .AVIATION...DISCUSSION FOR 18Z TAFS. FIRST SIX HOURS OR SO OF THIS TAF CYCLE ARE LARGELY BASED ON RADAR TRENDS...AND ALSO WHAT HAS BEEN THE NORM OVER THE LAST FEW DAYS. INCLUDED THUNDERSTORMS...EITHER PREVAILING OR TEMPO AT EVERY TAF SITE. OF COURSE IFR CONDITIONS WILL OCCUR WHERE THUNDERSTORMS ARE PRESENT...BUT OTHERWISE MVFR AND VFR CONDITIONS WILL DOMINATE. CLOUD BASES SHOULD BE AROUND 3000 FEET AS THE CUMULUS FIELD CONTINUES TO DEVELOP THIS AFTERNOON. STORM HEIGHTS WILL AVERAGE AROUND 30000 FEET BUT THE STRONGER STORMS MAY APPROACH 45000. OVERNIGHT...RAIN AND THUNDERSTORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET. PATCHY FOG LOOKS LIKE A GOOD BET ONCE AGAIN. VISIBILITY WILL LIKELY DROP TO BETWEEN 3 AND 5 MILES AREA WIDE BETWEEN 09 AND 13Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 94 71 93 / 20 20 20 30 ANNISTON 72 94 73 93 / 20 20 20 30 BIRMINGHAM 74 95 75 94 / 30 30 20 30 TUSCALOOSA 73 96 74 96 / 40 40 20 30 CALERA 73 95 74 95 / 30 30 20 30 AUBURN 71 95 72 94 / 30 30 20 30 MONTGOMERY 73 94 74 95 / 40 40 20 30 TROY 72 95 73 94 / 40 50 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/12
Hazardous weather outlook, Jul 30, 2:15 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT SUN JUL 30 2006 ALZ011>015-017>050-311900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 215 PM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON HOURS ACROSS MUCH OF CENTRAL ALABAMA ON SUNDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH... LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AREAS ALONG AND WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20 LOOK TO BE THE MOST FAVORABLE LOCATIONS FOR STRONG STORMS. COVERAGE AND INTENSITY OF THESE STORMS SHOULD DECREASE AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
In the hours before
Special weather statement, Jul 30, 1:39 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT SUN JUL 30 2006 ALZ040-301900- DALLAS- 139 PM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 200 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TYLER...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 200 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
Special weather statement, Jul 30, 3:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT SUN JUL 30 2006 ALZ015-023-024-302030- JEFFERSON-TUSCALOOSA-WALKER- 306 PM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA...JEFFERSON AND WALKER COUNTIES UNTIL 330 PM CDT... ...WINDS 35 TO 50 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 17 MILES SOUTH OF TUTWILER. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 330 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
Special weather statement, Jul 30, 3:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT SUN JUL 30 2006 ALZ022-302100- PICKENS- 325 PM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 400 PM CDT... ...WINDS 35 TO 50 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF CARROLLTON...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM... ETHELSVILLE...PALMETTO...HARPERS MILL...GORDO...PICKENSVILLE... MEMPHIS AND MCMULLEN THROUGH 400 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:37 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 23 min |
| Jul 30, 8:49 AM CDT | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
| Jul 30, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 26 min |
| Jul 30, 2:41 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 34 min |
| Jul 30, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Jul 30, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 35 min |
| Jul 30, 4:25 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.